Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 21, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 18, 2025, 5:47 PM CDT for DuPage County, Illinois. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2025, 5:47 PM CDT (22:47 UTC)
- Expired
- Aug 18, 2025, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
County DuPage County, IL
The radar
The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 6:10 PM CDT | FLASH FLOOD | 1 W Downers Grove, IL | Report relayed from mPING of street flooding. |
| Aug 18, 6:25 PM CDT | FLASH FLOOD | 1 Nw Darien, IL | Report on social media with photos showing 4-6 inches of water on Washington Street in Darien, with flooding also impacting houses. |
| Aug 18, 8:17 PM CDT | FLOOD | 4 E Aurora, IL | Report relayed from mPING of flooding in the area. |
| Aug 18, 8:36 PM CDT | FLASH FLOOD | 1 E Downers Grove, IL | Report relayed from mPING of street flooding. |
| Aug 18, 8:37 PM CDT | FLASH FLOOD | 3 Nw Bolingbrook, IL | Report relayed from mPING of street flooding. |
| Aug 18, 9:00 PM CDT | FLASH FLOOD | 3 Nw Bolingbrook, IL | 1 to 1.5 feet of standing water at the intersection of Naper Blvd and 87th Street. Around 1 foot of water on roads encroaching on driveways in surrounding neighborhoods, and at least 6 inches of flowing water at Arlington and Riverwoods. |
| Aug 18, 9:10 PM CDT | FLASH FLOOD | 1 Sse Naperville, IL | 1 to 2 feet of water reported on Gartner Road with vehicles stranded. Unclear exactly where on Garner Road this is occurring. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1509 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
850
WGUS53 KLOT 182247
FFWLOT
ILC043-190145-
/O.NEW.KLOT.FF.W.0021.250818T2247Z-250819T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Chicago IL
547 PM CDT Mon Aug 18 2025
The National Weather Service in Chicago has issued a
* Flash Flood Warning for...
Southern DuPage County in northeastern Illinois...
* Until 845 PM CDT.
* At 547 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain in southern DuPage County with
rainfall rates of 2-3 inches per hour. Up to 1.5 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
over the next hour. Worsening of flood conditions is imminent.
HAZARD...Flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Rapid-onset flooding of creeks, streams, drainage
ditches, streets, underpasses, low-lying areas, and
other poor drainage areas.
* Some locations that will experience flash flooding include...
Aurora, Naperville, Bolingbrook, Wheaton, Downers Grove, Lombard,
Woodridge, Glen Ellyn, Hinsdale, Lemont, Burr Ridge, Oak Brook,
Westmont, Lisle, Darien, Warrenville, Willowbrook and Clarendon
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means rapid-onset flooding is imminent or may
already be occurring. Persons along creeks, drainage ditches, and
other waterways should take immediate precautions to protect life
and property.
&&
LAT...LON 4173 8826 4184 8826 4184 8792 4172 8792
4169 8797 4169 8803 4170 8803 4171 8803
4173 8803
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
WSL3 follow-up statements
912
WGUS73 KLOT 182326
FFSLOT
Flash Flood Statement
National Weather Service Chicago IL
626 PM CDT Mon Aug 18 2025
ILC043-190145-
/O.CON.KLOT.FF.W.0021.000000T0000Z-250819T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DuPage IL-
626 PM CDT Mon Aug 18 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT THIS
EVENING FOR SOUTHERN DUPAGE COUNTY...
At 626 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain. Rainfall rates have recently
diminished to about 1 inch per hour. Up to 2 inches of rain have
fallen, with additional rainfall amounts up to 0.5 inches possible.
HAZARD...Flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Rapid-onset flooding of creeks, streams, drainage
ditches, streets, underpasses, low-lying areas, and
other poor drainage areas.
Some locations that will experience flash flooding include...
Aurora, Naperville, Bolingbrook, Wheaton, Downers Grove, Lombard,
Woodridge, Glen Ellyn, Hinsdale, Lemont, Burr Ridge, Oak Brook,
Westmont, Lisle, Darien, Warrenville, Willowbrook and Clarendon
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means rapid-onset flooding is imminent or may
already be occurring. Persons along creeks, drainage ditches, and
other waterways should take immediate precautions to protect life
and property.
&&
LAT...LON 4173 8826 4184 8826 4184 8792 4172 8792
4169 8797 4169 8803 4170 8803 4171 8803
4173 8803
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1 INCH IN 1 HOUR
$$
WSL230
WGUS53 KLOT 190103
FFWLOT
ILC043-190215-
/O.EXT.KLOT.FF.W.0021.000000T0000Z-250819T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Chicago IL
803 PM CDT Mon Aug 18 2025
The National Weather Service in Chicago has extended the
* Flash Flood Warning for...
Southern DuPage County in northeastern Illinois...
* Until 915 PM CDT.
* At 803 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms with rainfall rates of 1 to 2 inches per hour moving
into the warned area. Additional rainfall amounts up to 1 inch are
possible. New flash flooding is expected to begin shortly.
HAZARD...Flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Rapid-onset flooding of creeks, streams, drainage
ditches, streets, underpasses, low-lying areas, and
other poor drainage areas.
* Some locations that will experience flash flooding include...
Aurora, Naperville, Bolingbrook, Wheaton, Downers Grove, Lombard,
Woodridge, Glen Ellyn, Hinsdale, Lemont, Burr Ridge, Oak Brook,
Westmont, Lisle, Darien, Warrenville, Willowbrook and Clarendon
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means rapid-onset flooding is imminent or may
already be occurring. Persons along creeks, drainage ditches, and
other waterways should take immediate precautions to protect life
and property.
&&
LAT...LON 4173 8826 4184 8826 4184 8792 4172 8792
4169 8797 4169 8803 4170 8803 4171 8803
4173 8803
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
WSL617
WGUS73 KLOT 190214
FFSLOT
Flash Flood Statement
National Weather Service Chicago IL
914 PM CDT Mon Aug 18 2025
ILC043-190224-
/O.EXP.KLOT.FF.W.0021.000000T0000Z-250819T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DuPage IL-
914 PM CDT Mon Aug 18 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM CDT THIS EVENING FOR
SOUTHERN DUPAGE COUNTY...
Heavy rainfall has moved out of the warned area and no new flash
flooding is expected. Some street flooding may continue over the
next few hours.
A Flood Watch remains in effect until 400 AM CDT Tuesday for
portions of Illinois and northwest Indiana.
&&
LAT...LON 4173 8826 4184 8826 4184 8792 4172 8792
4169 8797 4169 8803 4170 8803 4171 8803
4173 8803
$$
WSLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:57 PM CDT, 1 hour 50 minutes earlier. Its key messages:
- Several rounds of showers and storms are likely this afternoon and evening. Some storms may be severe with damaging winds and torrential downpours.
- Additional showers and storms may develop overnight, primarily along and south of I-80. The main threat with any additional storms would be torrential downpours.
- A pattern change toward cooler and less humid conditions is expected by midweek. Even cooler and less humid conditions may arrive over the weekend.
Area forecast discussion, Aug 18, 3:57 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
357 PM CDT Mon Aug 18 2025
.KEY MESSAGES...
- Several rounds of showers and storms are likely this
afternoon and evening. Some storms may be severe with damaging
winds and torrential downpours.
- Additional showers and storms may develop overnight, primarily
along and south of I-80. The main threat with any additional
storms would be torrential downpours.
- A pattern change toward cooler and less humid conditions is
expected by midweek. Even cooler and less humid conditions may
arrive over the weekend.
&&
.DISCUSSION...
Issued at 239 PM CDT Mon Aug 18 2025
Through Tuesday:
Two rounds of thunderstorms late this afternoon and evening
still appear to be in store, though the gap that was expected
between these may be more short lived than previously
anticipated. The initial line of storms stretching south out of
WI has been very slow to expand across northern IL but the last
few radar scans finally show more organization, and even the
potential development of a rear inflow jet in the storms along
the I-39 corridor. In the wake of the somewhat disorganized
earlier afternoon activity, more widespread and longer lived
showers and storms are expected to develop upstream and move
through this evening.
Plenty of boundary layer support for convective development is
already in place with widespread dewpoints in the mid to upper
70s across the CWA, and any convergent outflow from new cells
should also help to trigger new storms in the near term. Support
for severe storms remains somewhat marginal and would mostly be
driven by thermodynamics given that the more favorable shear
axis is farther to the north over WI. Rainfall rates up to 2
inches per hour are certainly possible.
The second round of activity, initially expected to trail the
first by an hour or two, is also showing signs of developing and
expanding in coverage across eastern IA into northwest IL along
with better background synoptic and mesoscale support from an
upper trough and more pronounced shear. The additional concern
with this second round would include heavy rain and the
possibility for flooding. This would arise from a combination of
seasonably high PWATs, the relatively slow expected cell
motions, and the overall extent of expected coverage.
After these two rounds move out, we continue to monitor for the
chance overnight into early tomorrow of a final round of
showers and thunderstorms as the main upper trough, developing
surface low, and trailing frontal zone push through. There also
appears to be some support from a low level jet toward the
predawn hours ahead of the upper trough. With the high
precipitable water values and repeated rounds of rain, a flood
watch for flash flooding is in effect through late tonight.
After highs today in the mid 80s, temperatures tomorrow may be
similar to today's, especially ahead of the front, but given the
morning convection and possible lingering cloud cover along
with dewpoints a few degrees lower, heat indices should pose
less of a concern.
Lenning
Tuesday Night through Monday:
High pressure moving overhead in the wake of the frontal passage
should bring an end to the hot, humid, and active pattern we
have been experiencing these past few days. Temperatures return
to a more seasonable level and humidity levels also fall. The
main concern from mid- to late-week would be potential wave
growth on Lake Michigan and an elevated swim risk with onshore
flow.
Ensemble model guidance is advertising a strong upper-level low
barreling toward the Great Lakes this weekend, which should
usher in a seasonably cool and relatively dry airmass. With
meager moisture return ahead of the principal cold front on
Saturday, we currently favor a dry frontal passage. Falling
850mb temperatures toward the upper single digits (+7 to +9C)
will support highs in the mid to upper 70s and overnight lows in
the 50s. Perhaps even more noticeable will be the lower humidity
levels, as dew points will be poised to fall into the 50s. The
cool and dry pattern should continue into early next week before
a period of warmer, and potentially stormy, conditions return
to close the month of August.
Lenning/Borchardt
&&
.AVIATION /18Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 1245 PM CDT Mon Aug 18 2025
For the afternoon and evening we are looking for two rounds of
thunderstorm activity, one with the initial line of storms
approaching the RFD area at forecast issuance time, and then
more widespread and longer lived activity expected to develop
upstream and move through in the wake of the first line.
It is actually not completely certain that the initial line
heading toward RFD will hang together or build south enough to
reach the Chicago area terminals, though the convective
inhibition that has been in place for most of the day appears to
be eroding. Thus it would seem that convergence along the
pronounced line of cumulus stretching south out of Wisconsin
would be enough to trigger expanded development. There is also a
decent possibility of random pop up convection out ahead of
this line. Thus the strategy was to extrapolate this first line
through RFD, DPA, and ORD/MDW and add a small buffer around the
most likely arrival times.
The second round of activity would be expected to trail the
first by an hour or two, assuming it actually manages to
develop at all. Upstream across Iowa there is a broad region of
agitated cumulus along with hints of a MCV circulation showing
signs of trying to intensify. Boundary layer dewpoints in the
mid to upper 70s will certainly provide sufficient moisture,
and this is also the area with better synoptic and mesoscale
support in terms of an upper trough and more pronounced shear.
After these two rounds move out, there is one more chance
overnight into early tomorrow for a final round as the main
upper trough and low level frontal zone push through.
Lenning
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement until 3 PM CDT this afternoon for
ILZ006-ILZ103-ILZ104.
Flood Watch until 4 AM CDT for
ILZ003-ILX004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-ILZ012-ILZ013-
ILZ019-ILZ020-ILZ021-ILZ023-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-
ILZ108
IN...Flood Watch until 4 AM CDT for INZ001-INZ002
LM...None.
&&
Visit us at weather.gov/chicagoHazardous weather outlook, Aug 18, 3:43 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
343 PM CDT Mon Aug 18 2025
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-192045-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
343 PM CDT Mon Aug 18 2025 /443 PM EDT Mon Aug 18 2025/
This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Level 2 of 5 Damaging Wind Risk...up to 70 mph.
Level 1 of 5 Large Hail Risk...up to quarter size.
Level 1 of 5 Tornado Risk.
Significant Flooding Risk.
Limited Excessive Heat Risk.
DISCUSSION...
Scattered thunderstorms will continue through this evening. Some
thunderstorms may be severe with damaging winds the primary
severe weather threat.
Very heavy rain is expected with these thunderstorms, which may
lead to localized flash flooding, especially in urban areas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Tuesday...
Limited Flooding Risk.
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotter reports will be needed through this evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east at 20 to 25 mph.
LMZ740>745-192045-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
343 PM CDT Mon Aug 18 2025
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Level 2 of 5 Thunderstorm Wind Gust Risk...up to 50 knots.
Level 1 of 5 Hail Risk...up to quarter size.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Tuesday...
Hazardous conditions for small craft are likely.
Limited Thunderstorm Risk.
Wednesday...
Hazardous conditions for small craft are likely.
Visit us at www.weather.gov/chicagoIn the hours before
Special weather statement, Aug 18, 1:14 PM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
114 PM CDT Mon Aug 18 2025
ILZ003-004-181900-
Boone IL-Winnebago IL-
114 PM CDT Mon Aug 18 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN WINNEBAGO AND
NORTHWESTERN BOONE COUNTIES THROUGH 200 PM CDT...
At 113 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from South Beloit to near Winnebago. Movement was
east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rockton, Loves Park, Candlewick Lake, Machesney Park, South Beloit,
Roscoe, Caledonia, Timberlane, Poplar Grove, Beloit, and Rockford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
north central Illinois.
&&
LAT...LON 4249 8873 4230 8892 4230 8922 4250 8907
TIME...MOT...LOC 1813Z 269DEG 20KT 4249 8906 4230 8922
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DKSpecial weather statement, Aug 18, 1:45 PM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
145 PM CDT Mon Aug 18 2025
ILZ004-005-181915-
Boone IL-McHenry IL-
145 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MCHENRY AND
NORTHERN BOONE COUNTIES THROUGH 215 PM CDT...
At 145 PM CDT, Doppler radar was tracking a strong thunderstorm over
Capron, or near Poplar Grove, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Poplar Grove, Harvard, Candlewick Lake, Timberlane, Chemung, Capron,
and Caledonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
north central and northeastern Illinois.
&&
LAT...LON 4232 8853 4233 8891 4249 8881 4249 8847
TIME...MOT...LOC 1845Z 270DEG 26KT 4239 8875
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
DKSpecial weather statement, Aug 18, 2:12 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
212 PM CDT Mon Aug 18 2025
ILZ005-181945-
McHenry IL-
212 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MCHENRY COUNTY THROUGH
245 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hebron, or near Harvard, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Greenwood, Wonder Lake, Spring Grove, McCullom Lake, Woodstock,
Hebron, Holiday Hills, McHenry, Lakemoor, Bull Valley, Johnsburg,
Ringwood, Richmond, Pistakee Highlands, Prairie Grove, Island Lake,
and Fox Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
northeastern Illinois.
&&
LAT...LON 4228 8820 4230 8861 4250 8858 4249 8820
TIME...MOT...LOC 1912Z 271DEG 26KT 4241 8849
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DKSpecial weather statement, Aug 18, 2:53 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
253 PM CDT Mon Aug 18 2025
ILZ008-011-182030-
De Kalb IL-Ogle IL-
253 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL OGLE AND
NORTHWESTERN DE KALB COUNTIES THROUGH 330 PM CDT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Davis Junction, or 9 miles north of Rochelle, moving northeast at 15
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fairdale, Lindenwood, and Monroe Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
north central Illinois.
&&
LAT...LON 4200 8898 4205 8908 4214 8896 4206 8884
TIME...MOT...LOC 1953Z 231DEG 12KT 4204 8900
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DKLocal storm report, Aug 18, 5:07 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
507 PM CDT Mon Aug 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM Tstm Wnd Dmg Genoa 42.10N 88.69W
08/18/2025 De Kalb IL Emergency Mngr
Tree damage around Genoa, north and south of
town. Time estimated from radar.
0350 PM Tstm Wnd Dmg 2 NE Genoa 42.12N 88.67W
08/18/2025 De Kalb IL Emergency Mngr
Many trees down northeast of Genoa along Ash
Road between North State and Illinois Route
23. Damage includes poles, trees and wires.
Time estimated from radar.
0352 PM Tstm Wnd Dmg 2 E Genoa 42.10N 88.65W
08/18/2025 De Kalb IL Emergency Mngr
Large tree across the whole road, Illinois
23 north of Illinois 72, northeast of Genoa.
Time estimated from radar.
0406 PM Tstm Wnd Dmg 4 WNW Sycamore 42.01N 88.75W
08/18/2025 De Kalb IL Emergency Mngr
Three power poles down on Old State Road
between Five Points Road and Church Rd west
of Sycamore. Time estimated from radar.
&&
LenningThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:17 PM CDT | Flash Flood Warning | LOT | LaSalle | 3 hr |
| Aug 18, 1:14 PM CDT | Special Weather Statement | LOT | Winnebago | 46 min |
| Aug 18, 1:45 PM CDT | Special Weather Statement | LOT | Boone | 30 min |
| Aug 18, 2:12 PM CDT | Special Weather Statement | LOT | McHenry | 33 min |
| Aug 18, 2:21 PM CDT | Flood Watch | LOT | Boone, Cook, DeKalb, DuPage, Grundy, Kane and 9 more | 13 hr |
| Aug 18, 2:53 PM CDT | Special Weather Statement | LOT | DeKalb | 37 min |
| Aug 18, 3:17 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb | 43 min |
| Aug 18, 3:39 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Lee, Ogle | 51 min |
| Aug 18, 3:49 PM CDT | Areal Flood Advisory | LOT | DeKalb | 3 hr |
| Aug 18, 4:04 PM CDT | Tornado Warning | LOT | Kane | 26 min |
| Aug 18, 4:09 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DeKalb, DuPage, Kane | 81 min |
| Aug 18, 4:17 PM CDT | Areal Flood Advisory | LOT | DeKalb, Lee | 71 min |
| Aug 18, 4:21 PM CDT | Areal Flood Advisory | LOT | Kane | 3 hr |
| Aug 18, 4:28 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Kendall | 47 min |
| Aug 18, 4:29 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Aug 18, 4:57 PM CDT | Areal Flood Advisory | LOT | Kane | 42 min |
| Aug 18, 5:07 PM CDT | Areal Flood Advisory | LOT | DuPage | 32 min |
| Aug 18, 5:26 PM CDT | Flash Flood Warning | LOT | DeKalb, Lee | 3 hr |
| Aug 18, 5:37 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Kane, Kendall, Will | 4 hr |
| Aug 18, 6:00 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 30 min |
| Aug 18, 6:01 PM CDT | Flash Flood Warning | LOT | DeKalb, Lee | 3 hr |
| Aug 18, 6:17 PM CDT | Areal Flood Advisory | LOT | LaSalle | 3 hr |
| Aug 18, 6:25 PM CDT | Special Weather Statement | LOT | Ogle | 20 min |
| Aug 18, 6:30 PM CDT | Areal Flood Advisory | LOT | Cook, Will | 3 hr |
| Aug 18, 6:52 PM CDT | Flash Flood Warning | LOT | Boone, Winnebago | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.